... I have open angle glaucoma and have either had reactions to prior drugs or they have proved to be ineffective. I am told my eye pressure needs to be kept below 12. However,upon checking this drug on the internet & talking to my pharmacist I have discovered that it is an old RX w/ a slew of nasty side effects including possible detached retina. Not sure if I shold use it. Anyone else had experience w/ this drug? Were the side effects bad? Has anyone suffered w/ a detached retina due to this drug?
Side effects are possibilities, not certainties. Many, many people have used pilocarpine for years and never had any problems other than stinging and it can constrict your pupil. You are going to lose your vision if you do not get that eye pressure down! Blindness from increased IOP starts from the outer portion of your peripheral vision and works its way to the center vision. A person may not even realize that their eyesight is diminishing until it gets really bad! Retinal detachment is only a slim possibility, increasing blindness from high intraocular pressure is a CERTAINTY! Once it is gone, there is no way to bring it back either. You need to be sure to have a visual field test every 6 months. Dont let this go untreated or you will lose your vision. You will be lucky if damage hasnt already be done to your peripheral vision! Pilocarpine is an older drug but it is tried and true. Like Kaismama said, he gave you this because you said you couldnt tolerate others. Sometimes it takes a combination of more than one drug to keep IOP down. All drugs have listed side effects, that doesnt mean you are going to get them. It will make your pupil constrict and may sting the eye when you first apply it but beyond that most people have no troubles.
- Pilocarpine Information for Consumers
- Pilocarpine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pilocarpine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Nov 2009 • 1 answer
Posted 24 Nov 2011 • 1 answer
Posted 14 Feb 2012 • 1 answer
Posted 25 Feb 2013 • 1 answer
Posted 24 Jun 2014 • 1 answer